Mayo Clinic Connect
Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Liked by Teresa, Volunteer Mentor, djanthony, Ellen
They may not have known many many years ago. True. But they have known for a very long time. The problem is that most don’t want to get involved in the tapering process. It can be very hard for some people and require a lot of their time getting patients through the process if done correctly. So they just leave you on. It was my idea to taper, which was when I was basically abandoned by my doctor.
Jump to this post
I am 65. Have taken 10mgs of zanex for 20yrs. The VA just quit prescribing benzos so they just stopped. No tapering NOTTA. I had a seizure. Really thought I was gonna die. Now it has been 5 months. My muscles.are twitching. I feel terrible. Feels like electricity flowing through my veins. The least sound makes me jump(never had a high startle response).HELP!
Are you covered by Medicare? If so, find a general practitioner outside of the VA, and get some help. Medicare honors prescriptions for Clonazepam for me via Medicare. Just my $.02…Hope you can get some assistance.
I’m outraged that the VA did that to you. I wish I could offer some helpful advice but I did want you to know that shouldn’t have happened to you or anyone. Good luck in your recovery.
You need to contact your congressman’s office. What they did to you is inhumane. We treat animals better than this. Get to a regular hospital or physchiatrist and tell them what happened.
Hi, @dryrun50 – just wanted to check in and see how you are doing? How is the muscle twitching you were experiencing?
Trying about a three month taper from 1.mg-2mg xanax daily for over 20 years. I am now at about .75mg split betwenn 2 doses a day morning and night gonna hold this for about three weeks and then try .5 split twice a day. Been at it for about six weeks. So far so good I do about 200-220 minutes of cardio per week and I think it is helping a lot because I am not noticing any ill effects so far.
Liked by Parus, sears
So happy you’re doing well. Gives me hope!
Best of luck to you. You can do it
Liked by sears
Started this week just a little over a quarter mg twice a day. Hold here about three weeks and then will do one quarter for a couple weeks and then do eighths for a few weeks and then the jump off. No ill effects at all so far.
Are you taking a liquid form? How to you break those tiny pills accurately?
How are you doing? Are things getting better for you?
Liked by Lisa Lucier
Hi @sears I'm doing very well thanks. I guess I'm pretty lucky although I took 1-1.5 mg and once in a while 2mg for well over twenty years I haven't had any side effects yet tapering. It's easy to break 1 mg tablets in half and quarters with a Walgreens pill splitter the in between sizes I just file some off with a finger nail file. If you can get your dr. to write a lower dose generic alprazolam for you the price isn't that high cash price no insurance. Maybe get feeling better and start a slow taper. I also read that vigorous exercise is good for building Gabba in the brain so it helps lessen the effects of reducing your intake. I am up to doing about 180-200 minutes a week. trying to get my heart rate up to around 80% of max. Maximum heart rate is 220 minus your age. If you can't do it just start by doing what you can I am absolutely certain it helps the way I feel big-time. I do mine on a treadmill 3.5 degree incline 3.4 mph.Hope this helps in some way and I wish you all the best
Liked by Lisa Lucier, sears
So glad to hear you’re doing so well! I know exercise really helps. Thanks for the advice. Keep us posted. It’s stories like yours we’re all wanting to hear!
Liked by Lisa Lucier, Ellen
Hi all, thought members in this discussion might like to know that Mayo Clinic Connect has opened up a brand new group dedicated to COVID-19, https://connect.mayoclinic.org/group/covid-19/. The hope is to help members connect and cope during these unprecedented times.
Please follow the COVID-19 group by clicking on +Follow, look at the discussions there and participate. You are also welcome to start a new discussion there on any COVID-19-related topic you'd like to discuss.
Update. I was able to jump off altogether on Easter Sunday. Tapering and exercise did work very well for me. I had a bunch of small pieces of xanax cut up and ready to keep tapering but I was feeling so good with no bad effects I decided to give a jump-off a try and just did it and have felt just fine every day. I realize I started from a pretty low dose but it was for over twenty years. I pray for everyone looking to quit and I wish all who post and read here the very very best. You can do it be patient and don't take giant steps.
Liked by Amanda Burnett, Connect Moderator, sears
version 184.108.40.206.3.2Page loaded in 1.051 seconds